Hail, Randolph
- When
- March 19, 9:25 PM CST
- Where
- Randolph County, Wedowee
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.300, -85.467
Penny size hail was reported in Wedowee.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 19, 7:02 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 702 PM CST WED MAR 19 2003 WILL ISSUE AN UPDATE ON THE ZONE PACKAGE AROUND 7 PM MAINLY FOR CANCELATION OF THE TORNADO WATCH FOR EASTERN ZONES. PLENTY OF REPORTS OF HAIL AND A FEW REPORTS OF WIND DAMAGE. NUMEROUS REPORTS OF FUNNEL CLOUDS WITH SOME DAMAGE AND SURVEY TEAMS WILL INVESTIGATE TOMORROW. ONGOING THUNDERSTORMS GENERALLY CONFINED SOUTHEAST OF A LINE FROM ROANOKE TO ALEXANDER CITY TO MONTGOMERY. LATEST SURFACE ANALYSIS INDICATES DRY LINE ORIENTED NORTH-SOUTH ALMOST CUTTING THE STATE IN HALF. SOME OF THE STORMS COULD STILL BE STRONG IN SOUTHEAST SECTIONS FOR THE NEXT FEW HOURS. ADDITIONAL UPDATE MAY OCCUR LATER THIS EVENING. .BHM...NONE. LINHARES/75
ALZ011>015-017>050-192100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER ALABAMA THROUGH TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE STATE. THEY WILL BE MAINLY EAST OF INTERSTATE 65. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...AND ISOLATED TORNADOES ARE ALSO POSSIBLE. THE SEVERE THREAT WILL BE MAINLY CONFINED TO EAST ALABAMA. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... A MOIST AND UNSTABLE AIRMASS WILL REMAIN ACROSS ALABAMA THROUGH THURSDAY NIGHT. HOWEVER...A LACK OF DEEP MOISTURE WILL HINDER THUNDERSTORM DEVELOPMENT. AT THIS TIME...IT APPEARS THAT THURSDAY NIGHT WILL BE THE FAVORED PERIOD FOR ANY SEVERE THUNDERSTORMS... AS A WEAK COLD FRONT APPROACHES THE AREA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NECESSARY AT TIMES THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
428 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0329 PM GOLDVILLE AL FUNNEL CLOUD
03/19/03 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY EMA.
0329 PM NEW SITE AL 0.75 IN HAIL
03/19/03 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY EMA.
0330 PM WELLBORN AL 1.75 IN HAIL
03/19/03 CALHOUN REPORTED BY CALHOUN
COUNTY EMA.
0330 PM ANNISTON AL 0.75 IN HAIL
03/19/03 CALHOUN PUBLIC REPORT.
0330 PM ANNISTON AL FUNNEL CLOUD
03/19/03 CALHOUN REPORTED BY HAM RADIO
OPERATOR AND TRAINED
STORM SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
502 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0336 PM NEW SITE AL 0.88 IN HAIL
03/19/03 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY EMA.
0340 PM ANNISTON AL 0.88 IN HAIL
03/19/03 CALHOUN REPORTED BY WGRW RADIO.
0342 PM SAKS AL 1.75 IN HAIL
03/19/03 CALHOUN REPORTED BY CALHOUN
COUNTY EMA.
0345 PM TALLADEGA AL 0.75 IN HAIL
03/19/03 TALLADEGA REPORTED BY TALLADEGA
COUNTY EMA.
0345 PM OXFORD AL FUNNEL CLOUD
03/19/03 CALHOUN REPORTED BY TRAINED STORM
SPOTTER.
0345 PM GAYLESVILLE AL FUNNEL CLOUD
03/19/03 CHEROKEE REPORTED BY WEIS RADIO.
0350 PM RINGGOLD AL WIND DAMAGE
03/19/03 CHEROKEE POWER LINES AND TREES
DOWN ON COUNTY ROAD 91,
COUNTY ROAD 56, AND
HIGHWAY 35 N. REPORTED
BY WEIS RADIO.
0400 PM DAVISTON AL 1.00 IN HAIL
03/19/03 TALLAPOOSA REPORTED BY TALLAPOOSA
COUNTY EMA.
0415 PM WADLEY AL 0.88 IN HAIL
03/19/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY EMA.
0445 PM ROANOKE AL 1.00 IN HAIL
03/19/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY EMA.
0447 PM ROANOKE AL 1.75 IN HAIL
03/19/03 RANDOLPH REPORTED BY ROANOKE RADIO
STATION.
0450 PM WHITES CROSSROADS AL 0.88 IN HAIL
03/19/03 RANDOLPH REPORTED BY HAM RADIO
OPERATOR.ALZ027>029-036>038-041>050-200100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 523 PM CST WED MAR 19 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 58... AUTAUGA...COOSA...LOWNDES...TALLADEGA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 58 WHICH IS IN EFFECT UNTIL 700 PM... BARBOUR...BULLOCK...CHAMBERS...CLAY...ELMORE... LEE...MACON...MONTGOMERY...PIKE...RANDOLPH... RUSSELL...TALLAPOOSA...
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
631 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 PM 6 NW ROANOKE AL 4.00 IN HAIL
03/19/03 RANDOLPH SOFTBALL SIZE HAIL
REPORTED IN THE
FRIENDSHIP COMMUNITY.
COLLECTED UP TO A FOOT
DEEP. REPORTED BY
RANDOLPH COUNTY EMA.
0505 PM ROANOKE AL 1.75 IN HAIL
03/19/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY EMA.
0510 PM OPELIKA AL 0.75 IN HAIL
03/19/03 LEE PUBLIC REPORT.
0510 PM 8 S PHENIX CITY AL 0.75 IN HAIL
03/19/03 RUSSELL REPORTED BY RUSSELL
COUNTY EMA.
0520 PM SMITHS AL 0.25 IN HAIL
03/19/03 LEE REPORTED BY LEE COUNTY
EMA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
754 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM ANNISTON ARMY DEPOT AL FUNNEL CLOUD
03/19/03 CALHOUN SPOTTED 7 MILES W OF
HIGHWAY 431. REPORTED BY
TRAINED STORM SPOTTER.
0500 PM 5 S FORT MITCHELL AL FUNNEL CLOUD
03/19/03 RUSSELL REPORTED BY RUSSELL
SHERIFFS OFFICE.
0510 PM FORT MITCHELL AL 0.75 IN HAIL
03/19/03 RUSSELL REPORTED BY RUSSELL
SHERIFFS OFFICE.
0545 PM LAFAYETTE AL 1.75 IN HAIL
03/19/03 CHAMBERS REPORTED BY CHAMBERS
COUNTY EMA.
0647 PM MILLTOWN AL 1.00 IN HAIL
03/19/03 CHAMBERS REPORTED BY CHAMBERS
COUNTY EMA.ALZ029-200230- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 803 PM CST WED MAR 19 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR RANDOLPH COUNTY UNTIL 830 PM CST... .SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 800 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES EAST OF WEDOWEE...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WOODLAND AND WEDOWEE THROUGH 830 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS PEA TO MARBLE SIZED HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3330 8554 3317 8539 3341 8506 3357 8525
The Atlanta radar (KFFC), 84 km away, was scanning. The volume nearest the first event began at 03:23 UTC.
2 hail. Local standard time, as filed.
Penny size hail was reported in Wedowee.
Penny size hail was observed in the Woodland area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5348301, 5348302.